| Model Number |
AC1340-01 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
01/01/1901
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
Event or Problem Description
It was reported that on a post-market clinical follow up activity (pmcf) review pmcf for joint wands, 1 patient had a burn in the joint cover due to maneuver difficulties during a hip procedure using a 3.5mm 90 degree icw wand.Additionally, the metal tip of the wand dislodged into the patient's cavity.Patient outcome is unknown.The information provided is anonymized; therefore, additional information is not known and it is not possible to collect it.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states smith and nephew has not received adequate materials to fully evaluate the complaint.It is noted, the metal tip of the wand dislodged into the patient's cavity.The patient impact beyond the reported device breakage and possibility it was retained in the cavity could not be definitively determined.Although unlikely, the potential for local irritation/migration of the tip could not be ruled out.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states smith and nephew has not received adequate materials to fully evaluate the complaint.It is noted, the metal tip of the wand dislodged into the patient's cavity.The patient impact beyond the reported device breakage and possibility it was retained in the cavity could not be definitively determined.Although unlikely, the potential for local irritation/migration of the tip could not be ruled out.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.